# SDR AALA20000729

- Difficulty date: May 3, 2000
- Submitted: June 20, 2000
- Operation: Air carrier
- Aircraft: N873AA
- Make and model: Boeing 727223
- Aircraft serial: 21385
- Engine: Pwa JT8D1
- System (JASC): 2830 · Fuel Dump System
- Part: Valve
- Condition: Failed
- Location: Fuel Dump
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: E, A

## Discrepancy

DFW - FLT 1044 - AFTER TAKEOFF WHILE PASSING THROUGH 900 AGL, NR 3 ENGINE HAD BANG AND SEVERE VIBRATION.  EPR N1 AND N2 DROPPED BUT ROTATION CONTINUED.  ENGINE EGT WENT TO 610 AND ENGINE SHUTDOWN.  RETURNED TO LAND TO DFW.  WHILE ATTEMPTING TO DUMP FUEL, LEFT NOZZLE ON FUEL DUMP VALVE FAILED TO OPEN.  LANDED DFW WITHOUT INCIDENT.  REPLACED NR 3 ENGINE.  SYSTEM GROUND CHECK NORMAL OPERATION.  (M)
